Academic Journals Database
Disseminating quality controlled scientific knowledge

Atorvastatin-induced pancreatitis

ADD TO MY LIST
 
Author(s): Prajapati Samir | Shah Samidh | Desai Chetna | Desai Mira | Dikshit R

Journal: Indian Journal of Pharmacology
ISSN 0253-7613

Volume: 42;
Issue: 5;
Start page: 324;
Date: 2010;
Original page

Keywords: Adverse drug reaction | atorvastatin | pancreatitis

ABSTRACT
Drugs account for 1-2% of all cases of pancreatitis. A 58-year-old man was prescribed atorvastatin 10 mg for 6 months for hyperlipidemia. He developed acute abdominal pain and vomiting with epigastric tenderness. Serum lipase and CT scan of the patient suggested the presence of acute pancreatitis. The patient was hospitalized; atorvastatin was stopped and treated symptomatically. He recovered completely within 10 days of drug withdrawal. The causality of the adverse drug reaction according to Naranjo and WHO-UMC Scale was probable. The exact mechanism of pancreatitis due to atorvastatin is not known. It may be a class effect of HMG CoA reductase inhibitors as it had been reported with other statins too. The definite causal relationship is difficult to establish, as rechallenge with the suspected drug was not done due to ethical consideration.
Why do you need a reservation system?      Save time & money - Smart Internet Solutions